Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 214, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 19, 2005, 7:53 PM CDT for Reeves County, Ward County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2005, 7:53 PM CDT (00:53 UTC)
- Expired
- Jun 19, 2005, 8:27 PM CDT
- In force
- 34 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
Counties Reeves County, TX, Ward County, TX
The radar
The Midland/Odessa radar (KMAF), 128 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2667 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2388 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:23 PM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 19, 2:23 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 223 PM CDT SUN JUN 19 2005 .SHORT TERM... WIDELY SCATTERED THUNDERSTORMS OVER THE DAVIS MOUNTAINS AND MARFA PLATEAU ARE ONGOING AS OF 19/19Z. THIS ACTIVITY IS DEVELOPING WEST OF THE DRYLINE WITH DEW POINTS ACROSS THE MENTIONED REGION IN THE LOWER 40S F. MODEL FORECAST SOUNDINGS DEPICT ADEQUATE MOISTURE FOR CONTINUED THUNDERSTORM DEVELOPMENT AT OR ABOVE 600MB WITH A DRY SUB-CLOUD LAYER. CAPES WILL REMAIN LOW AND WE EXPECT RELATIVELY SHALLOW CONVECTION IN THIS ENVIRONMENT. THIS ACTIVITY IS EXPECTED TO CONTINUE AND GRADUALLY EXPAND IN COVERAGE THROUGH THE EVENING AS SOUTHEASTERLY WINDS BRING AN INCREASE IN LOW-LEVEL MOISTURE. 0-6KM SHEAR WILL BE POOR ACROSS THE REGION...BUT MID-LEVEL LAPSE RATES WILL BE STEEP (8-9C/KM). GIVEN THE HIGH-BASED NATURE OF THESE STORMS...A FEW WILL BE CAPABLE OF PRODUCING SEVERE WIND GUSTS AND POSSIBLY SEVERE HAIL. WE WILL MENTION THIS IN THE UPCOMING HWO. SOME MINOR CHANGES WERE MADE TO THE WINDS AND DEW POINT GRIDS...WITH THE REMAINDER OF THE GRIDS IN GOOD SHAPE. .LONG TERM... SLIGHTLY ABOVE NORMAL TEMPERATURES AND ISOLATED CONVECTION /MAINLY OVER THE MOUNTAINS/ WILL REMAIN THE PRIMARY WEATHER CONCERNS THROUGH THE LONG TERM PORTION OF TODAY/S FORECAST. ONLY MINOR CHANGES WERE MADE TO THE GRIDS/FORECAST INCLUDING ADJUSTMENTS TO ORIENTATION/ TIMING OF POPS/CLOUDS AND TWEAKS TO DEWPOINT FORECASTS. THE STRONG MID/UPPER LEVEL RIDGE CURRENTLY OVER THE SOUTHERN PLAINS WILL PERSIST THROUGH THE FORECAST PERIOD. WITH THE AREA BENEATH NORTHEASTERLY/EASTERLY MID LEVEL FLOW...OCCASIONAL MINOR SHORTWAVE TROUGHS WILL PROPAGATE OVER THE AREA. THESE WAVES WILL COMBINE WITH LIFT GENERATED BY HEATING OF THE ELEVATED/MOUNTAIN SURFACES TO RESULT IN PERIODS OF AFTERNOON/EVENING STORMS. WILL ADDITIONALLY MAINTAIN THE CURRENT MENTION OF ISOLATED SHOWERS/STORMS OVER THE NORTHEAST BASIN EARLY MONDAY ALTHOUGH CONFIDENCE IN THIS SOLUTION IS LOW. THIS GIVEN MODEL PROGS THAT DEPICT ONE SUCH WAVE PROPAGATING SOUTHWEST ABOVE AMPLE LOW LEVEL MOISTURE AND GIVEN THE PRESENCE OF WEAK LOW LEVEL CONVERGENCE NOTED IN 850MB WIND FIELDS. AFTERNOON HIGH TEMPERATURES WILL GENERALLY DECREASE BY A DEGREE OR TWO EACH DAY THROUGH THE PERIOD AS THE EFFECTS OF PERSISTENT NORTHEASTERLY/EASTERLY FLOW INCREASE AND UPSLOPE/MOISTURE INCREASES. TEMPERATURES WILL REMAIN SOME 5 DEGREES ABOVE SEASONAL NORMS. MEDIUM RANGE SOLUTIONS CONTINUE TO DIFFER REGARDING THE EVOLUTION OF A WEAK MID LEVEL LOW OVER SOUTHERN TEXAS BY THE END OF THE EXTENDED. CURRENT PROGS SHOW THIS FEATURE REMAINING WELL SOUTHEAST OF THE FA AND CONFIDENCE WITH REGARDS TO ITS IMPACT ON WEST TEXAS IS LOW. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 71 98 72 96 / 0 10 0 0 CARLSBAD NM 69 102 68 99 / 10 10 10 0 DRYDEN TX 73 97 70 97 / 10 10 0 0 FORT STOCKTON TX 74 99 69 97 / 10 10 0 0 GUADALUPE PASS TX 70 94 66 91 / 20 10 10 0 HOBBS NM 68 102 68 98 / 10 10 10 0 MARFA TX 61 93 59 90 / 30 10 10 10 MIDLAND INTL AIRPORT TX 72 97 71 97 / 10 10 0 0 ODESSA TX 72 97 71 98 / 10 10 0 0 WINK TX 74 104 72 103 / 10 10 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 06/10
Hazardous weather outlook, Jun 19, 2:30 PM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CDT SUN JUN 19 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201642- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 230 PM CDT SUN JUN 19 2005 (130 PM MDT SUN JUN 19 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS WEST AND SOUTHWEST TEXAS...GENERALLY ALONG AND WEST OF A PECOS...MARATHON PANTHER JUNCTION LINE. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS AND HAIL THE MAIN CONCERNS. IN ADDITION... FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:08 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 52 min |
| Jun 19, 8:41 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 49 min |
| Jun 20, 2:06 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 54 min |
| Jun 20, 3:05 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 55 min |
| Jun 20, 5:40 PM CDT | Flash Flood Warning | MAF | Presidio | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.